Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 13, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Jul 24, 2008, 4:03 PM CDT for 19 counties in Missouri. It took effect at Jul 24, 2008, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 4:03 PM CDT (21:03 UTC)
- In effect from
- Jul 24, 2008, 7:00 PM CDT
- Expired
- Jul 25, 2008, 3:55 PM CDT
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Adair County, MO, Carroll County, MO, Chariton County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KEAX 242103 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 PM CDT THU JUL 24 2008 ...ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL EXPECTED WITHIN NORTHERN AND NORTH CENTRAL MISSOURI TONIGHT... MOZ002>008-014>017-023>025-031>033-039-040-250600- /O.NEW.KEAX.FF.A.0013.080725T0000Z-080725T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN 403 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD AND SALINE. IN NORTH CENTRAL MISSOURI...CARROLL...CHARITON... DAVIESS...GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON... MERCER...PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI... GENTRY...NODAWAY AND WORTH. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING OVER SOUTHWEST IOWA AND INTO NORTHERN MISSOURI. AS THE EVENING PROGRESSES...THIS COMPLEX OF STORMS IS EXPECTED TO INTENSIFY AND PRODUCE HEAVY RAINFALL ACROSS NORTHERN INTO NORTH CENTRAL MISSOURI. ONE TO TWO INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER THE SAME AREA THAT HAS AND CONTINUES TO EXPERIENCE FLOODING FROM HEAVY RAINFALL EARLY ON THURSDAY. THIS ADDITIONAL HEAVY RAINFALL WILL POSE A THREAT FOR FLASH FLOODING WHERE WATER LEVELS ARE ALREADY RUNNING HIGH. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ STOFLET
4 follow-up statements
000 WGUS63 KEAX 250442 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1142 PM CDT THU JUL 24 2008 ...ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL EXPECTED WITHIN NORTHERN AND NORTH CENTRAL MISSOURI TONIGHT... MOZ002>008-014>017-023>025-031>033-039-040-251400- /O.CON.KEAX.FF.A.0013.000000T0000Z-080725T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN 1142 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI... NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD AND SALINE. IN NORTH CENTRAL MISSOURI...CARROLL...CHARITON...DAVIESS... GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON...MERCER... PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...GENTRY...NODAWAY AND WORTH. * UNTIL 9 AM CDT FRIDAY * A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVERNIGHT ACROSS SOUTH CENTRAL IOWA AND INTO NORTHEASTERN MISSOURI. AS THE OVERNIGHT HOURS PROGRESSES...THIS COMPLEX OF STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL ACROSS NORTHEASTERN MISSOURI. ONE TO TWO INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER THE AREA THROUGH SUNRISE. THIS HEAVY RAINFALL IS CAUSING FLASH FLOODING ACROSS AREAS FROM UNIONVILLE SOUTHEAST THROUGH KIRKSVILLE AND ATLANTA. AREAS TO THE WEST AND SOUTH OF THIS BAND OF TORRENTIAL RAIN ARE STILL UNDER A THREAT OF FLASH FLOODING THIS MORNING AS FURTHER THUNDERSTORM DEVELOPMENT MAY OCCUR THROUGH SUNRISE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CUTTER
000 WGUS63 KEAX 250909 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 409 AM CDT FRI JUL 25 2008 ...ANOTHER ROUND OF FLASH FLOODING POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST...AND CENTRAL MISSOURI TONIGHT... MOZ002-004-014-031-039-251015- /O.CAN.KEAX.FF.A.0013.000000T0000Z-080725T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NODAWAY-GENTRY-DAVIESS-CARROLL-SALINE- INCLUDING THE CITIES OF...MARYVILLE...ALBANY...STANBERRY... GALLATIN...JAMESPORT...CARROLLTON...MARSHALL 409 AM CDT FRI JUL 25 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI AND NORTHWEST MISSOURI HAS BEEN CANCELLED. THE STEEP PRECIPITATION GRADIENT ACROSS NORTH CENTRAL AND CENTRAL MISSOURI HAS MEANT THAT THE COUNTIES OF NODAWAY...GENTRY...DAVIESS...CARROLL...AND SALINE WHERE SPARED THE TORRENTIAL RAIN FROM THURSDAY MORNING AND THURSDAY NIGHT. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR THESE AREAS. $$ MOZ003-005>008-015>017-023>025-032-033-040-251700- /O.EXT.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 409 AM CDT FRI JUL 25 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI... NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD. IN NORTH CENTRAL MISSOURI...CHARITON...GRUNDY...HARRISON...LINN MO... LIVINGSTON...MACON...MERCER...PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...WORTH. * THROUGH SATURDAY MORNING * SEVERAL ROUNDS OF HEAVY RAIN HAVE SATURATED NORTH CENTRAL... NORTHEAST...AND PARTS OF CENTRAL MISSOURI RECENTLY. ABUNDANT FLASH FLOODING HAS ALREADY BEEN OBSERVED IN AREAS FROM UNIONVILLE SOUTH SOUTHEAST THROUGH KIRKSVILLE DUE TO LAST NIGHTS RAIN. LOCATIONS A LITTLE FARTHER WEST AND SOUTH...ALONG A LINE FROM GRANT CITY...TO GALLATIN...CHILLICOTHE...BRUNSWICK...AND NEW FRANKLIN ARE STILL VERY WET FROM THURSDAY MORNINGS RAIN. WITH ANOTHER ROUND OF RAIN POSSIBLE TODAY AND TONIGHT ACROSS THESE AREAS THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO RUN THROUGH 7 AM SATURDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CUTTER
000 WGUS63 KEAX 251622 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 AM CDT FRI JUL 25 2008 ...ANOTHER ROUND OF FLASH FLOODING POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST...AND CENTRAL MISSOURI INTO TONIGHT... MOZ003-005>008-015>017-023>025-032-033-040-252300- /O.CON.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 1122 AM CDT FRI JUL 25 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI... NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD. IN NORTH CENTRAL MISSOURI...CHARITON...GRUNDY...HARRISON...LINN MO... LIVINGSTON...MACON...MERCER...PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...WORTH. * THROUGH SATURDAY MORNING * SEVERAL ROUNDS OF HEAVY RAIN HAVE SATURATED NORTH CENTRAL... NORTHEAST...AND PARTS OF CENTRAL MISSOURI SINCE THURSDAY MORNING. ABUNDANT FLASH FLOODING HAS ALREADY BEEN OBSERVED IN AREAS FROM UNIONVILLE SOUTH SOUTHEAST THROUGH KIRKSVILLE AND MACON...WHERE AS MUCH AS 8 TO IN EXCESS OF 10 INCHES RESULTED FROM LAST NIGHTS RAIN. LOCATIONS A LITTLE FARTHER WEST AND SOUTH...TOWARD A LINE FROM GRANT CITY...TO GALLATIN...CHILLICOTHE... BRUNSWICK...AND NEW FRANKLIN ARE STILL VERY WET FROM THE ROUNDS OF RAIN SINCE THURSDAY MORNING...WITH A LARGE AREA OF 6 TO IN EXCESS OF 8 INCHES OF RAINFALL REPORTED. ANOTHER ROUND OF RAIN IS EXPECTED THIS AFTERNOON INTO TONIGHT ACROSS THESE SAME AREAS...WITH AN ADDITIONAL THREAT FOR FLASH FLOODING FROM ANY ADDITIONAL HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ STOFLET
000 WGUS63 KEAX 252055 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI JUL 25 2008 MOZ003-005>008-015>017-023>025-032-033-040-252200- /O.CAN.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 355 PM CDT FRI JUL 25 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL THIS AFTERNOON AND EVENING IS EXPECTED TO REMAIN SOUTH OF THE WATCH AREA. THEREFORE THE WATCH HAS BEEN CANCELLED. RAPID RIVER RISES WILL CONTINUE IN RESPONSE TO EXCESSIVE RAINFALL EARLIER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST WARNINGS AND STATEMENTS. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 1:23 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 24, 1:23 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 123 PM CDT THU JUL 24 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /417 AM CDT THU JUL 24 2008/ ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF EASTERN NEBRASKA...WESTERN IOWA INTO NORTHERN MISSOURI. 35KT LLJ NOSING INTO THIS AREA CONTINUES TO FEED THIS ACTIVITY AS IT GRADUALLY ROUNDS THE UPPER RIDGE AND DIVES SOUTHEASTWARD. EXPECTING THE BULK OF THE PRECIP TO CONTINUE TO EDGE SOUTHWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AS THE LLJ VEERS KEEPING THE BEST MOISTURE AND LIFT ACROSS THIS AREA AS DEPICTED ON THE 310K ISENTROPIC SFC. CORFIDI VECTORS TEND TO BRING THIS COMPLEX ALMOST DUE SOUTH WITH TIME...HOWEVER...ACTIVITY ACROSS MOST OF NEBRASKA HAS HAD A DIFFICULT TIME SUSTAINING ITSELF WITH A CLOSER PROXIMITY TO THE UPPER RIDGE AXIS. HAVE KEPT HIGHEST POPS THIS MORNING ACROSS NORTHERN AND EASTERN COUNTIES AS TRAJECTORIES TEND TO TAKE THIS ACTIVITY AROUND THE EDGE OF THE RIDGE. WITH THE BETTER INSTABILITY REMAINING WELL TO THE WEST OF THE PRECIP AXIS...STORMS HAVE STRUGGLED IN INTENSITY THUS FAR. THEREFORE...WITH ONLY MODEST DEEP LAYER SHEAR AND MARGINAL LAPSE RATES...NOT EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY THROUGH THE REMAINDER OF THE MORNING. HOWEVER...THE THREAT FOR HEAVY RAINFALL WILL EXIST AS TRAINING CELLS HAVE PRODUCED COPIOUS AMOUNTS OF RAIN ACROSS PORTIONS OF IOWA WITH THE CRESTON, IA STATION RECEIVING 2.53 INCHES IN AN HOUR. EXPECT THE CONVECTIVE COMPLEX WILL CONTINUE SOUTH AND EAST THROUGH THE MORNING BEFORE TAPERING DOWN TOWARD THE AFTERNOON HOURS AS THE LLJ WEAKENS. SEVERAL BOUNDARIES WILL LIKELY BE LEFT OVER FROM THIS MORNINGS ACTIVITY AND IF THE AIR MASS CAN SUFFICIENTLY RECOVER...CANNOT RULE OUT SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATER THIS AFTERNOON AS THE NEXT IN A SERIES OF UPPER LEVEL IMPULSES APPROACHES THE AREA. UPPER LEVEL RIDGE AXIS SHIFTS FURTHER SOUTH AND WEST BY TONIGHT WITH SEVERAL IMPULSES CONTINUING TO TOP THE RIDGE CREST. THIS SHOULD RESULT IN BETTER RAIN CHANCES BY LATER TONIGHT AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS WITH A FRONTAL BOUNDARY BECOMING ESTABLISHED ALONG THE KANSAS/NEBRASKA BORDER. THIS LOOKS TO PLACE EASTERN KANSAS/WESTERN MISSOURI IN A MORE FAVORABLE ALIGNMENT AS CONVECTION MOVES EASTWARD AROUND THE RIDGE PERIPHERY. IN ADDITION...30-40KT LLJ SHOULD HELP SUSTAIN ACTIVITY TONIGHT AS IT NOSES INTO SOUTHEASTERN NEBRASKA/NW MISSOURI OVERNIGHT. BEYOND TONIGHT...MODELS SUGGESTING SEVERAL MORE DISTURBANCES TO TRAVERSE THE AREA WARRANTING AT LEAST SLIGHT CHC TO CHC POPS FOR THE NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE REMAINS LOW ON THE BEST PERIOD FOR SUBSTANTIAL RAIN AS IS USUALLY INDICATIVE OF THIS TYPE OF PATTERN. DEROCHE && .AVIATION... FOR THE 18Z TAFS...A FRONTAL BOUNDARY HAS BEEN LAID OUT ACROSS NORTHEAST KANSAS AND WEST CENTRAL MISSOURI...JUST WEST OF THE THREE TERMINALS. EASTERLY WINDS HAVE PREVAILED ON THE EAST SIDE OF THIS BOUNDARY EARLY THIS AFTERNOON...WITH A FEW MVFR CLOUDS OCCASIONALLY MOVING OVER THE TERMINALS. THIS BOUNDARY MAY PIVOT SLIGHTLY NORTHWARD THROUGH THE AFTERNOON...WHICH WOULD RESULT IN A SHIFT TO MORE SOUTHERLY WINDS. UNCERTAINTY REMAINS AS TO WHETHER ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP IN THE VICINITY OF THIS BOUNDARY LATER THIS AFTERNOON INTO THE EARLY EVENING. BETTER CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY WILL COME FROM MID TO LATE THIS EVENING INITIALLY OVER SOUTHEAST NEBRASKA/NORTHEAST KANSAS...AND THEN SINK SOUTHEAST TONIGHT. KEPT THE TEMPO GROUP FOR THUNDERSTORMS STARTING AT 00Z AT KSTJ...WITH SLIGHTLY LOWER CHANCES TOWARD 03Z FOR KMCI AND KMKC. ANY OVERNIGHT ACTIVITY SHOULD CLEAR THE TERMINALS DURING THE PREDAWN HOURS ON FRIDAY. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 24, 1:07 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT THU JUL 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THUNDERSTORM COMPLEX HAS GRADUALLY WEAKENED...BUT WILL CONTINUE TO MOVE SOUTHEAST AND AFFECT PORTIONS OF NORTH CENTRAL MISSOURI THIS AFTERNOON. THE MAIN THREAT WITH THIS ACTIVITY WILL BE ADDITIONAL RAINFALL THAT COULD AGGRAVATE FLOODING ALREADY AFFECTING SOME AREAS WITHIN NORTH CENTRAL MISSOURI. SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATER THIS AFTERNOON AS INSTABILITY INCREASES ACROSS MAINLY WESTERN PORTIONS OF THE OUTLOOK AREA. OUTFLOW BOUNDARIES FROM THE OVERNIGHT THUNDERSTORM ACTIVITY LAST NIGHT COULD PROVIDE THE NEEDED FOCUS FOR DEVELOPMENT. THE MAIN THREAT WITH ANY STORM THAT MIGHT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. STOFLET
In the hours before
Local storm report, Jul 24, 2:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD TRENTON 40.08N 93.60W
07/24/2008 GRUNDY MO AMATEUR RADIO
MUDDY CREEK AT TRENTON FLOODING PARTS OF AIRPORT
0142 PM FLASH FLOOD 5 SW TRENTON 40.03N 93.67W
07/24/2008 GRUNDY MO AMATEUR RADIO
WATER RESCUE ALONG WOLF CREEK 5 MILES SW OF TRENTON
&&
DUXLocal storm report, Jul 24, 2:56 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
256 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 3 S HATFIELD 40.49N 94.15W
07/24/2008 HARRISON MO LAW ENFORCEMENT
6 INCHES OF WATER FLOWING ACROSS HIGHWAY D LOCATED AROUND
4 MILES NORTH OF MARTINDALE.
&&
SAWLocal storm report, Jul 24, 3:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD 3 W MILAN 40.20N 93.18W
07/24/2008 SULLIVAN MO DEPT OF HIGHWAYS
STATE HIGHWAY PP CLOSED DUE TO HIGH WATER
&&
SAWLocal storm report, Jul 24, 3:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM FLASH FLOOD 1 E MODENA 40.30N 93.66W
07/24/2008 MERCER MO DEPT OF HIGHWAYS
STATE HIGHWAY D CLOSED DUE TO HIGH WATER
&&
SAWLocal storm report, Jul 24, 3:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM FLASH FLOOD 1 SE MACON 39.73N 92.46W
07/24/2008 MACON MO DEPT OF HIGHWAYS
STATE HIGHWAY PP CLOSED DUE TO HIGH WATER.
&&
SAWLocal storm report, Jul 24, 3:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD 7 WNW GRANT CITY 40.52N 94.54W
07/24/2008 WORTH MO DEPT OF HIGHWAYS
STATE HIGHWAY A IS CLOSED DUE TO HIGH WATER ON THE GRAND
RIVER. IN ADDITION...STATE HIGHWAY T IS CLOSED ALONG
LOTTS CREEK...1 MILE NORTH OF ALLENDALE.
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:31 AM CDT | Areal Flood Advisory | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 6 hr |
| Jul 24, 8:00 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 24, 9:22 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Macon and 3 more | 6 hr |
| Jul 24, 9:48 AM CDT | River Flood Warning | EAX | Linn, Livingston | 7 days |
| Jul 24, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 days |
| Jul 24, 11:26 AM CDT | Areal Flood Advisory | EAX | Linn, Livingston | 4 hr |
| Jul 24, 12:16 PM CDT | Flash Flood Warning | EAX | Linn, Livingston | 3 hr |
| Jul 24, 1:28 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 24, 1:50 PM CDT | Areal Flood Warning | EAX | Worth | 48 hr |
| Jul 24, 2:33 PM CDT | River Flood Warning | EAX | Chariton, Macon | 8 days |
| Jul 24, 3:16 PM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Grundy, Harrison, Linn and 6 more | 24 hr |
Nearby
Flash Flood Watches in Missouri, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.